MAUDE Adverse Event Report: SORIN GROUP ITALIA INSPIRE 7F; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA INSPIRE 7F; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number INSPIRE 7F
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H.11.Livanova manufactures the inspire 7f oxygenator.The oxygenator is not available for investigation since discarded by the customer.Through follow up communication livanova learned that blood flow was 5.5lpm when increase of transmembrane pressure along the oxygenator occurred.Medical assessment with livanova clinical experts was held.The outcome of the assessment revealed that the increased transmembrane pressure was likely related to the fact that the patient was heparin resistant leading to fibrin deposits build up in the oxygenator.This was also confirmed by additional information provided by the customer.Indeed, the customer did not check patient response to heparin before procedure.Therefore, patient¿s heparin resistance was not known to the hospital medical team.Act check prior to procedure is standard practice to reduce risks during procedure, therefore poor heparin response should have been noticed if proper checks would have been performed.Therefore, based on collected information and medical assessment, the increase of transmembrane pressure and the administration of flolan, at iii and norepinephrine was not device related and was most likely due to patient conditions (heparin resistance).Not part of their protocol to check for heparin resistance pre case.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italia has received a report that, 15 minutes after initiation of bypass, the transmembrane pressure across the inspire 7f oxygenator increased.Anesthesia and surgeon were informed about the situation.To resolve the issue, 25% albumin and crystalloid were administered to the patient and the patient was rewarmed to 36°c.Transmembrane pressure increased to 320mmhg.Medical teal elected to administer twice 1000ng of flolan.After that, the transmembrane pressure decreased.Patient was then treated with norepinephrine to treat hypotension associated with flolan use.The patient was heparin resistance.Act was 472 seconds even after 90¿000 of heparin.At iii was used to treat heparin resistance.The rest of the case was uneventful.Patient came off with stable thermodynamics and left the or in stable condition.
 
Additional Manufacturer Narrative
H11: complaints database review revealed no further similar events for impacted batch lot.Therefore, the presence of a batch-related occlusion or fiber patency issue potentially originating from the manufacturing process was ruled out.No concerning trend was highlighted for reported failure mode.Based on the above findings, the reported event was attributed to the progressive accumulation of biological material (platelet aggregates and fibrin) within the oxygenator during clinical use, resulting from an inadequate anticoagulation protocol due to previously unrecognized heparin resistance.The heparin resistance was not known to the medical team prior to surgery and was not identified intraoperatively, as act monitoring was not performed.Pressure drop excursions across membrane oxygenators during cardiopulmonary bypass (cpb) is a known phenomenon reported in literature in all membrane oxygenators with multifactorial origins, and can be influenced by: shear stress and exposure time within the oxygenator; blood viscosity, modulated by hematocrit and temperature; surface interactions between blood components and artificial materials; surgery and cpb clinical impact; pathological patient conditions.These occurrences are not predictable or uniform and typically arise from a combination of clinical and patient-specific factors.While the phenomenon cannot be eliminated due to its multifactorial nature, a combination of patient-specific risk assessment and standardized clinical protocols can significantly reduce its incidence and improve patient outcomes during cpb.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE 7F
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola (mo) 41037
IT  41037
Manufacturer (Section G)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key22742621
Report Number9680841-2025-900020
Device Sequence Number7283001
Product Code DTZ
UDI-Device Identifier08033178113359
UDI-Public(01)08033178113359(17)280223(10)2502240113(240)050730
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINSPIRE 7F
Device Catalogue Number050730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown